Alert archive / California / Wind Advisories in 2013
Wind Advisory 20, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 27, 2013, 9:14 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2013, 9:14 PM PDT (04:14 UTC)
- Expired
- Oct 28, 2013, 12:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
310 WWUS76 KSTO 280414 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 914 PM PDT SUN OCT 27 2013 ...GUSTY SOUTHWEST WINDS FOR THE NORTHERN SAN JOAQUIN VALLEY AND DELTA THROUGH THIS EVENING... .A STRONG PRESSURE GRADIENT WILL CONTINUE TO BRING WINDY CONDITIONS TO THE NORTHERN SAN JOAQUIN VALLEY AND DELTA THIS EVENING. WINDS WILL DECREASE LATER TONIGHT. CAZ018-019-280700- /O.EXP.KSTO.WI.Y.0019.000000T0000Z-131028T0400Z/ /O.NEW.KSTO.WI.Y.0020.131028T0414Z-131028T0700Z/ CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITY OF...STOCKTON 914 PM PDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THIS EVENING. * LOCATIONS INCLUDE: STOCKTON. * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. AREAS OF BLOWING DUST WITH LOCAL VISIBILITIES DOWN TO 3 MILES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ017-280515- /O.EXP.KSTO.WI.Y.0019.000000T0000Z-131028T0400Z/ SOUTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...SACRAMENTO 914 PM PDT SUN OCT 27 2013 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED...BUT STILL MAY LOCALLY GUST TO 30 MPH. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
224 WWUS76 KSTO 280415 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 915 PM PDT SUN OCT 27 2013 ...GUSTY SOUTHWEST WINDS FOR THE NORTHERN SAN JOAQUIN VALLEY AND DELTA THROUGH THIS EVENING... .A STRONG PRESSURE GRADIENT WILL CONTINUE TO BRING WINDY CONDITIONS TO THE NORTHERN SAN JOAQUIN VALLEY AND DELTA THIS EVENING. WINDS WILL DECREASE LATER TONIGHT. CAZ018-019-280700- /O.CON.KSTO.WI.Y.0020.000000T0000Z-131028T0700Z/ CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITY OF...STOCKTON 915 PM PDT SUN OCT 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THIS EVENING. * LOCATIONS INCLUDE: STOCKTON. * IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. AREAS OF BLOWING DUST WITH LOCAL VISIBILITIES DOWN TO 3 MILES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
081 WWUS76 KSTO 280721 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1221 AM PDT MON OCT 28 2013 CAZ018-019-280830- /O.EXP.KSTO.WI.Y.0020.000000T0000Z-131028T0700Z/ CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITY OF...STOCKTON 1221 AM PDT MON OCT 28 2013 ...WIND ADVISORY HAS EXPIRED... STRONG WINDS ARE STILL BLOWING OVER THE COASTAL RANGE TONIGHT...BUT WINDS HAVE WEAKENED INTO THE DELTA AND NORTHERN SAN JOAQUIN VALLEY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:15 PM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Oct 27, 3:15 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 315 PM PDT SUN OCT 27 2013 .SYNOPSIS... BIG PATTERN CHANGE TONIGHT INTO MONDAY AS A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST DROPS SOUTHWARD INTO OUR REGION. MUCH COOLER TEMPERATURES...BREEZY WINDS...AND SHOWERS ARE EXPECTED. .DISCUSSION... UPPER LEVEL LOW PRESSURE SYSTEM CLOSING OFF OVER WA AND EXPECTED TO DEEPEN AS IT DIGS SWD INTO WRN NV ON MON. ASSOCIATED SURFACE COLD FRONT EXPECTED TO REACH THE SHASTA CO AREA BY 00Z MON AND RAPIDLY DROP INTO THE 80/50 CORRIDOR AROUND MIDNIGHT. CLOUDS ASSOCIATED WITH THE FRONT SHOULD BE MOVING SWD AND INTO THE NRN PORTION OF THE CWA THIS EVENING...THEN RAPIDLY SWD OVERNIGHT AS WELL. COOLING BEGAN TODAY AND WILL CONTINUE INTO TUE. AHEAD OF THE LOW...ONSHORE GRADIENTS HAVE INCREASED INCREASED TO OVER 4 MBS WITH A NOTICEABLE ONSHORE BREEZE/DELTA BREEZE BLOWING THIS AFTERNOON...WHICH SHOULD CONTINUE INTO EVENING AHEAD OF THE COLD FRONT. RISING DEWPOINTS/HUMIDITY AND AN INCREASE IN CLOUD COVER SHOULD MODERATE MIN TEMPS SOME TONITE DESPITE THE COLD ADVECTION. THIS LOW IS FORECAST TO RAPIDLY DEEPEN INTO A NEGATIVE 3-4 STANDARDIZED ANOMALY WITH A RETURN PERIOD OF EVERY 10 YEARS FOR NORCAL AND MORE EXTREME FOR THE CENTER OF THE LOW OVER NV BASED ON THE LIMITED (30 YEAR) RECORD. THUS...A RATHER IMPACTFUL SYSTEM NOT ONLY REGARDING MUCH COOLER/COLDER TEMPS...BUT A HIGHER PROBABILITY OF SHOWERS ESPECIALLY FOR THE SIERNEV...AND LOWER SNOW LEVELS. THE STRONG CAA IS EXPECTED TO LOWER SNOW LEVELS INTO THE 4-5 KFT RANGE IN OUR NRN MTNS AND SIERNEV EARLY MON AS THE LOW CENTER MOVES INTO THE VICINITY OF THE TAHOE AREA. THE THICKNESS...SLR RELATIONSHIP YIELDED SOME 4-8 INCHES OF SNOW ABOVE 6 KFT ALONG THE 80/50 CORRIDOR MAKING ZONE 69 A POTENTIAL SNOW ADVSRY CANDIDATE FOR LATE TONITE AND MON. QPF WILL NOT BE OVERLY HEAVY AS THE SYSTEM IS MOVING OVER THE WRN PART OF NOAM AND THE DECENT TPW PLUME IT HAD TO WORK WITH EARLIER IS QUICKLY ERODING. BUT THE PROBABILITY OF A FEW TO SEVERAL TENTHS OF AN INCH TO AN INCH OF QPF FOR THE SIERNEV LOOKS REASONABLE AT THIS TIME...WITH LESSER AMOUNTS IN THE VALLEY. THIS SYSTEM IS FORECAST TO BE ABOUT 10 DAM DEEPER THAN THE OCT 4TH - 5TH 1994 RETROGRADING CLOSED LOW WITH SIMILAR PWS THAT BROUGHT WIDESPREAD SHOWERS TO INTERIOR NORCAL AND EVEN A FEW THUNDERSTORMS TO THE SIERNEV FOOTHILLS. FORECAST SOUNDINGS FROM BUFKIT LOOK TO HAVE VERY THIN AND VERY SHALLOW CAPE ALONG WITH WEAK WIND SHEAR...AND WITH FORECAST UPPER LEVEL DIVERGENCE ALSO LACKING IN OUR CWA...WE ARE NOT OVERLY CONFIDENT IN TSTORMS...BUT WITH SUCH COLD AIR ALOFT AND A CLOSED 5H ISOTHERM OF -24 DEG C...CAN'T RULE OUT THAT POSSIBILITY. SURFACE STREAMLINE ANALYSIS FROM THE NAM 18Z RUN SHOWS THE UPVALLEY FLOW AND A LACK OF CONVERGENCE FOR THE CHICO CONVERGENCE ZONE MON AFTERNOON WHICH LEADS TO A FAIR AMOUNT OF UNCERTAINTY AT THIS TIME. QUESTION REMAINS HOW FAR WEST IN OUR CWA TO PLACE THE POPS. THERE IS STRONG PVA OVER NORCAL AS THE LOW DESCENDS TONITE...AND THEN STRONG CYCLONIC FLOW OVER THE CWA INCLUDING THE WRN PORTION OF THE CWA ON MON. CROSS SECTIONS SHOW MOISTURE INCREASING IN DEPTH ON MON DUE TO THE DYNAMICALLY STRONG/DEEP SYSTEM WHICH YIELDS THE CHANCE OF SHOWERS OVER MOST OF THE CWA. CERTAINLY THE ERN HALF OF THE CWA SHOULD HAVE THE HIGHEST POP/QPF. BY TUE...DRIER NLY FLOW IS FORECAST TO SPREAD INTO THE AREA WITH CYCLONIC FLOW KEEPING SOME BACKWASH LIGHT PRECIP GOING OVER THE SIERNEV AT LEAST INTO THE MORNING HOURS. THE ECMWF AND GEM LINGER SOME ENERGY FARTHER WEST (A LITTLE SLOWER) THAN THE GFS AND ARE FAVORED GIVEN THE USUALLY SLOWER MOVEMENT OF CLOSED LOWS. THE EFFECTS OF ERN PAC RIDGING RETURN BY MID WEEK. JHM .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY) AN UPPER LEVEL RIDGE WILL BRING WARMER DAYTIME TEMPERATURES AND DRY WEATHER THURSDAY AND FRIDAY. TEMPERATURES WILL WARM TO NEAR TO ABOVE NORMAL FOR THIS TIME OF YEAR BY FRIDAY. HIGH TEMPERATURES ARE EXPECTED TO BE IN THE LOW TO MID 70S IN THE VALLEY AND MID 50S TO 60S IN THE MOUNTAINS ON THURSDAY AND FRIDAY. RIDGE OF HIGH PRESSURE WEAKENS AND SHIFTS EAST WITH AN UPPER LEVEL TROUGH APPROACHING THE WEST COAST SATURDAY. THIS WILL BRING COOLER TEMPERATURES FOR THE WEEKEND. TEMPERATURES MAY DROP DOWN INTO THE MID TO UPPER 60S IN THE VALLEY AND 40S IN THE MOUNTAINS ON SUNDAY. THE ECMWF IS FASTER THAN IT WAS YESTERDAY AND MORE IN LINE WITH THE GFS IN BRINGING THE SYSTEM THROUGH SATURDAY INTO EARLY SUNDAY. PRECIPITATION IS POSSIBLE WITH THIS SYSTEM...MAINLY OVER THE MOUNTAINS NORTH OF INTERSTATE 80 AT THIS TIME. && .AVIATION... DETERIORATING CONDITIONS EXPECTED TONIGHT INTO MONDAY AS AN UPPER LEVEL LOW DROPS DOWN INTO CALIFORNIA AND NEVADA BRINGING SHOWERS...ESPECIALLY TO THE SIERRA CASCADE RANGE AND EASTERN SIDE OF THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. IFR AN LOCAL IFR CONDITIONS EXPECTED OVER THE MOUNTAINS. VFR/MVFR CONDITIONS WITH AREAS OF IFR CONDITIONS IN THE VALLEY. SOUTHERLY WINDS 10 TO 20 KTS WITH GUSTS UP TO 32 KTS IN THE VALLEY AND 20 TO 30 KTS WITH GUSTS TO AROUND 35 KTS IN THE DELTA INTO THE EVENING THEN DECREASING IN THE MORNING AND TURNING NORTHERLY NEAR KRDD AND RBL. SOUTHWEST WIND GUSTS OVER THE SIERRA TO AROUND 50 KTS TONIGHT. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM PDT MONDAY ABOVE 5000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 5:26 PM PDT | Wind Advisory | STO | 4 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.